Alert archive / Arizona / Areal Flood Warnings in 2021
Areal Flood Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Jul 25, 2021, 9:53 AM MST for Pima County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 9:53 AM MST (16:53 UTC)
- Expired
- Jul 25, 2021, 3:45 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 51 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 4.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112
WGUS45 KTWC 251653
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tucson AZ
953 AM MST Sun Jul 25 2021
AZC019-252245-
/O.NEW.KTWC.FA.W.0014.210725T1653Z-210725T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
953 AM MST Sun Jul 25 2021
The National Weather Service in Tucson has issued a
* Flood Warning for...
Northeastern Pima County in southeastern Arizona...
* Until 345 PM MST.
* At 953 AM MST, Rainfall continues over the area, heavy at times.
Flooding is ongoing or expected to begin shortly from Sabino Creek
into the Rillito River near northern Tucson and the Foothills.
* Some locations that will experience flooding include...
Tucson, Casas Adobes, Tanque Verde, Catalina Foothills, Sabino
Canyon Recreation Area and Seven Falls.
This includes the following streams and drainages...
Bird Canyon, Pantano Wash, Tanque Verde Wash, Sabino Creek,
Ventana Canyon Wash, Rillito River and Esperero Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3236 11080 3232 11075 3222 11079 3226 11087
3228 11097 3231 11099 3234 11099
$$
WJM2 follow-up statements
792
WGUS85 KTWC 251937
FLSTWC
Flood Statement
National Weather Service Tucson AZ
1237 PM MST Sun Jul 25 2021
AZC019-252245-
/O.CON.KTWC.FA.W.0014.000000T0000Z-210725T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
1237 PM MST Sun Jul 25 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST THIS AFTERNOON
FOR NORTHEASTERN PIMA COUNTY...
At 1237 PM MST, Recent heavy rainfall, including earlier this
morning, has caused excessive runoff. At noon Sabino Creek was up to
4 feet with significant rises downstream in the Rillito.
Some locations that will experience flooding include...
Casas Adobes, Tanque Verde, Catalina Foothills, Sabino Canyon
Recreation Area and Seven Falls.
This includes the following streams and drainages...
Bird Canyon, Pantano Wash, Tanque Verde Wash, Sabino Creek,
Ventana Canyon Wash, Rillito River and Esperero Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3236 11080 3232 11075 3222 11079 3226 11087
3228 11097 3231 11099 3234 11099
$$
WJM327
WGUS85 KTWC 252253
FLSTWC
Flood Statement
National Weather Service Tucson AZ
353 PM MST Sun Jul 25 2021
AZC019-252303-
/O.EXP.KTWC.FA.W.0014.000000T0000Z-210725T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
353 PM MST Sun Jul 25 2021
...FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN PIMA COUNTY...
Little additional rainfall is expected, however excessive flow in
streams and washes will continue into the evening hours. Please
continue to heed remaining road closures.
LAT...LON 3236 11080 3232 11075 3222 11079 3226 11087
3228 11097 3231 11099 3234 11099
$$
WJMWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Jul 25, 2:13 AM MST, 7 hours 40 minutes earlier.
Area forecast discussion, Jul 25, 2:13 AM MST, 7 hours 40 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 213 AM MST Sun Jul 25 2021 .SYNOPSIS... The final day of this active weather period is upon us as a weather system passes through the area today. Rounds of showers and storms capable of producing heavy rainfall and flash flooding will be present across southeast Arizona through late today. A few slower days are expected from Monday through mid-week with temperatures warming back up to near normal. && .DISCUSSION... Today and tonight. The low pressure system that we have been discussing for the past few days finally pushed into east Arizona late tonight. There are two main areas of precipitation currently associated with this low including one moving to the northeast over southeast AZ on the south side of the low and the second pushing southwestward across the Phoenix area on the western edge of the low. The first area is bringing rain rates of up to 0.20 inches an hour to most areas but there are a few pockets that are receiving between 0.20-0.50 inches an hour which have been mostly minor in terms of impacts. This second area, associated with an MCV moving across Phoenix, will expand across central Pima County and southwest Pinal County approaching sunrise in an unstable environment with CAPE values of 1000-1500 J/kg. This area will be the focus for activity throughout the morning. By the afternoon, the best chances will shift to areas that didn't see a lot of action this morning which would be across Cochise, Greenlee, Graham, and western Pima counties in particular. Flash flooding remains the primary threat today. As the low moves overhead, steering flow will become very weak which combined with saturated ground and PWAT values of 1.2-2.1 inches from east to west respectively, the threat of flash flooding remains high. Flash Flood Watch remains intact through tonight. The low will exit to the west late Sunday into early Monday with some drying occuring on the backside as PWAT values drop to 1.0-1.6 inches. Ridge will build back in, centering off to the northeast of the Four Corners region through late this week. A decrease in overall convection will be the result Monday through Wednesday with isolated to scattered, diurnally-drive storms expected. Temps will begin a warming trend, reaching near normal values by midweek. The latter half of the week could see increasing storm activity as an easterly wave treks across TX and northern Mexico, shifting northwestward towards southern Arizona Thursday into Friday. This feature has been picked up on the last several ensemble runs with slight variability in the strength as it moves towards the local area. && .AVIATION...Valid through 26/12Z. SCT-BKN clouds at 7k-11k ft MSL thru the period, along with periods of SHRA/TSRA. Expect MVFR CIGS/VSBYS and mountain obscurations around SHRA/TSRA particularly during the morning hours. TSRA will also be capable of producing gusty outflow winds, potentially in excess of 40 kts with the strongest storms. Otherwise, SFC wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Periods of heavy rainfall are expected through today, with scattered to numerous showers and thunderstorms. Flooding issues are expected to continue, due to part to saturated soils. Showers and storms will be possible through the day and also at night. Gusty winds in excess of 40 mph and numerous lightning strikes may accompany stronger storms. Daytime temperatures will remain below normal. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. Shower and thunderstorm chances decrease slightly Monday through the middle of next week. && .HYDROLOGY...Given the chance for heavy rainfall and already saturated soils the potential for flows in rivers and washes is high. A couple of potential trouble areas to make note of...Finger Rock and Sabino Canyon. Significant sediment and silt have moved around the Finger Rock area with recent activity, causing some localized damage. Any additional high rainfall rates in this area could cause more trouble. Sabino Canyon also is an area to keep an eye on, where high rainfall rates could cause issues quickly. Most river forecasts across southeast Arizona show elevated stream flow over the weekend. With high enough rainfall amounts other locations could reach flood stage and possibly out of bank flow. Stream flow may also take longer to recede if basin receives multiple days of rainfall. Potentially leading to elevated stream flow into early next week. River observations and forecasts can be found at the following sites: https://water.weather.gov/ahps2/index.php?wfo=twc http://www.cbrfc.noaa.gov && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for AZZ501>515. && Public...Guillet Aviation...Carpenter Fire Weather....Carpenter Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:25 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 24, 9:51 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 24, 9:58 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 3 hr |
| Jul 25, 12:53 AM MST | Areal Flood Warning | TWC | Pima | 8 hr |
| Jul 25, 3:14 AM MST | Areal Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 3:25 AM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 25, 4:15 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 5 hr |
| Jul 25, 6:27 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 4 hr |
| Jul 25, 8:52 AM MST | Areal Flood Warning | TWC | Pima | 9 hr |
| Jul 25, 9:09 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 7 hr |
| Jul 25, 9:24 AM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Jul 25, 9:55 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 10:22 AM MST | Areal Flood Warning | TWC | Pima, Pinal | 6 hr |
| Jul 25, 10:31 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 11:39 AM MST | Areal Flood Advisory | TWC | Santa Cruz | 4 hr |
| Jul 25, 1:36 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Jul 25, 1:42 PM MST | Special Weather Statement | TWC | 63 min | |
| Jul 25, 2:00 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 25, 3:07 PM MST | Areal Flood Warning | TWC | Santa Cruz | 12 hr |
| Jul 25, 3:34 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Jul 25, 4:15 PM MST | Areal Flood Warning | TWC | Pima, Pinal | 43 hr |
| Jul 25, 4:49 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
Nearby
Areal Flood Warnings in Arizona, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.